Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 6, 2016, 1:50 PM CDT for Greene County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 6, 2016, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Greene County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3519 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WWUS84 KMOB 061850
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT WED JUL 6 2016
MSZ075-076-061930-
PERRY MS-GREENE MS-
150 PM CDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GREENE
AND EAST CENTRAL PERRY COUNTIES UNTIL 230 PM CDT...
AT 150 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR
12 MILES SOUTHEAST OF RICHTON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAKESVILLE...BEAUMONT AND MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3126 8894 3144 8866 3143 8845 3109 8843
3107 8890 3115 8896
TIME...MOT...LOC 1850Z 242DEG 12KT 3120 8882
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 11:31 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 11:31 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1131 AM CDT WED JUL 6 2016 .DISCUSSION...See updated information below. && .UPDATE...With ongoing precip coverage greater than expected, have bumped pops up for the day. So far, temps still look to be on course of the previous forecast, so have not adjusted. Updates sent. /16 && .AVIATION... 18Z issuance...Am expecting general vfr cigs/visbys through the forecast. Local drops to low end mvfr likely in tsra expected today. Am expecting best coverage to be inland, generally north of taf sites, but am expecting these to be mainly this afternoon. /16 && .PREV DISCUSSION... /issued 650 AM CDT WED JUL 6 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Expect to see some redevelopment of isolated showers and storms across northern gulf coast region early this morning, followed by increasing coverage, mainly over interior sections east of I-65 through late morning. Included VCTS in all TAF sites starting at 15z with scattered showers and storms expected through the afternoon hours. A few storms this afternoon could produce locally strong...gusty winds. Areas of MVFR to occasional IFR ceilings in and near vicinity of the strongest convection. Light south to southwest surface winds will continue. /22 PREV DISCUSSION... /issued 349 AM CDT WED JUL 6 2016/ NEAR TERM /Now Through Wednesday night/...A series of upper level impulses will move west to east over Mississippi and Alabama through early evening north of a west-east orientated upper ridge over the Gulf of Mexico. Meanwhile a surface ridge will remain fixed across the western Atlantic and northeast Gulf of Mexico keeping a light southwest wind flow and low level moisture in place across the region. Isolated showers and a few thunderstorms before sunrise will increase in coverage throughout the morning hours mainly across southwest and south central Alabama and the western Florida panhandle. Scattered showers and thunderstorms will then occur across much of the forecast area through the afternoon hours. A few showers and thunderstorms may persist through the early evening hours across south central Alabama, followed by dry conditions across the entire forecast area through the overnight hours due to loss of daytime surface heating. High temperatures today will range from 89 to 94 degrees. Low temperatures tonight will range from 75 to 80 degrees. /22 SHORT TERM /Thursday Through Friday night/...A deep layer ridge of high pressure from the western Atlantic across the southern states remains in place. This will maintain typical July weather across the Gulf coast with Hot and humid conditions and isolated to locally scattered showers and thunderstorms during the afternoon hours. Highs will climb into the mid and upper 90s inland to low 90s near the coast. This will produce heat index values between 101 and 106 Thursday and Friday afternoons. Very muggy conditions are expected each night with lows in the mid 70s inland to around 80 along the coast. /13 LONG TERM /Saturday Through Tuesday/...Typical summer pattern expected through the extended range. Temps will remain hot each day with highs in the mid 90s inland to around 90 near the coast. Meanwhile...overnight conditions continue to remain very muggy. Will continue with a diurnal rain chance pattern with scattered coverages of storms each day and lower coverages each night. /13 MARINE...High pressure will continue to extend from the western Atlantic through the northern Gulf through the remainder of the week. A light to moderate southwesterly wind flow will persist over the marine area through the forecast period. Seas remain low. /22 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 6, 5:45 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT WED JUL 6 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 545 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON...WITH MAXIMUM HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION. HEAT INDICES WILL TREND UPWARD TO BETWEEN 105 TO 110 DEGREES THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-071045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 545 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 12:45 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1245 PM CDT WED JUL 6 2016 ALZ055-056-059-061830- MONROE AL-ESCAMBIA AL-CONECUH AL- 1245 PM CDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CONECUH...SOUTH CENTRAL MONROE AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 130 PM CDT... AT 1244 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR URIAH...OR 12 MILES SOUTH OF FRISCO CITY...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... URIAH...MEGARGEL PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3119 8744 3124 8755 3145 8753 3131 8719 TIME...MOT...LOC 1744Z 208DEG 11KT 3127 8745
Special weather statement, Jul 6, 12:50 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CDT WED JUL 6 2016
ALZ056>058-060-061830-
BUTLER AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-
1250 PM CDT WED JUL 6 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EAST CENTRAL CONECUH...SOUTHERN CRENSHAW...NORTHWESTERN
COVINGTON AND SOUTHEASTERN BUTLER COUNTIES UNTIL 130 PM CDT...
AT 1248 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED NEAR
DOZIER...OR 14 MILES NORTH OF ANDALUSIA...TO NEAR BRANTLEY...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...LUVERNE...BRANTLEY...MCKENZIE...RED LEVEL...RUTLEDGE...DOZIER...
HEATH AND GANTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3134 8650 3144 8674 3161 8675 3183 8655
3173 8626 3164 8616 3163 8618 3162 8618
3162 8615 3156 8614
TIME...MOT...LOC 1748Z 222DEG 14KT 3152 8644Special weather statement, Jul 6, 1:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 121 PM CDT WED JUL 6 2016 ALZ055-056-061900- MONROE AL-CONECUH AL- 121 PM CDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL CONECUH AND CENTRAL MONROE COUNTIES UNTIL 200 PM CDT... AT 120 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER REPTON...OR 8 MILES SOUTHEAST OF MONROEVILLE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONROEVILLE...FRISCO CITY...EXCEL...REPTON AND I65 AND US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3129 8732 3140 8746 3165 8712 3143 8692 TIME...MOT...LOC 1820Z 240DEG 16KT 3144 8721
Special weather statement, Jul 6, 1:32 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 132 PM CDT WED JUL 6 2016 ALZ053-055-059-262-061915- MONROE AL-CLARKE AL-ESCAMBIA AL-BALDWIN INLAND AL- 132 PM CDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN MONROE...NORTHWESTERN ESCAMBIA AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 215 PM CDT... AT 132 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF MCCULLOUGH...OR 19 MILES NORTHWEST OF ATMORE...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL BALDWIN...SOUTHWESTERN MONROE...NORTHWESTERN ESCAMBIA AND SOUTH CENTRAL CLARKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3108 8778 3117 8787 3140 8773 3122 8749 TIME...MOT...LOC 1832Z 242DEG 12KT 3121 8775
Special weather statement, Jul 6, 1:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 134 PM CDT WED JUL 6 2016 FLZ205-061915- OKALOOSA INLAND FL- 134 PM CDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 215 PM CDT... AT 133 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF CRESTVIEW...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3054 8680 3068 8679 3086 8660 3059 8639 TIME...MOT...LOC 1833Z 241DEG 12KT 3065 8667
Special weather statement, Jul 6, 1:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT WED JUL 6 2016
MSZ075-076-061930-
PERRY MS-GREENE MS-
150 PM CDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GREENE
AND EAST CENTRAL PERRY COUNTIES UNTIL 230 PM CDT...
AT 150 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCLAIN...OR
12 MILES SOUTHEAST OF RICHTON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAKESVILLE...BEAUMONT AND MCLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3126 8894 3144 8866 3143 8845 3109 8843
3107 8890 3115 8896
TIME...MOT...LOC 1850Z 242DEG 12KT 3120 8882The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:58 AM CDT | Special Weather Statement | MOB | Baldwin | 32 min |
| Jul 6, 10:33 AM CDT | Special Weather Statement | MOB | Escambia | 27 min |
| Jul 6, 11:00 AM CDT | Special Weather Statement | MOB | Conecuh | 45 min |
| Jul 6, 11:56 AM CDT | Special Weather Statement | MOB | Covington | 34 min |
| Jul 6, 12:17 PM CDT | Special Weather Statement | MOB | Covington | 43 min |
| Jul 6, 12:37 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Jul 6, 12:45 PM CDT | Special Weather Statement | MOB | Monroe | 45 min |
| Jul 6, 12:50 PM CDT | Special Weather Statement | MOB | Crenshaw | 40 min |
| Jul 6, 1:06 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 24 min |
| Jul 6, 1:21 PM CDT | Special Weather Statement | MOB | Conecuh | 39 min |
| Jul 6, 1:24 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 36 min |
| Jul 6, 1:32 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jul 6, 1:58 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Jul 6, 2:12 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| Jul 6, 2:19 PM CDT | Special Weather Statement | MOB | Crenshaw | 26 min |
| Jul 6, 2:24 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jul 6, 2:27 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 33 min |
| Jul 6, 2:29 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 6, 2:34 PM CDT | Special Weather Statement | MOB | Clarke, Monroe, Wilcox | 41 min |
| Jul 6, 2:47 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 6, 2:57 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Jul 6, 11:02 AM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Jul 6, 1:34 PM CDT | Special Weather Statement | MOB | Okaloosa | 41 min |
| Jul 6, 4:05 PM CDT | Special Weather Statement | MOB | Wayne | 40 min |
| Jul 6, 4:28 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 33 min |
| Jul 6, 4:34 PM CDT | Special Weather Statement | MOB | Perry | 41 min |
| Jul 6, 5:10 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.